MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 4 CEM; ATTUNE IMPLANT : KNEE TIBIAL TRAY
Catalog Number 150610004
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.E3 initial reporter occupation: lawyer.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, patient underwent total knee joint replacement using attune knee system due to bone on bone arthritis in both knees.After 4 and a half years, patient was experiencing severe and persistent pain, discomfort, swelling, instability and difficulty ambulating.Patient underwent revision on (b)(6) 2023.During surgery, it was observed that the tibial base came free from the tibia with little or no force, cement also did not bond or adhere to the tibial base.Doi: (b)(6) 2017.Dor: (b)(6) 2023.Left knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required product/lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history (lot): the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.
 
Event or Problem Description
Review of medical records ((b)(4) medical records ad (b)(6) 2023): patient received bilateral primary total knee replacements on (b)(6) 2017, to address post-traumatic arthritis in both knees.The left knee was operated on first, and then the right side, following closure of the left with no complications observed.The right knee was also completed without issues.Attune size 5 cemented ps femur and size 4 rp tibial tray, with 5mm size 5 ps rp insert and 38mm patella were placed in the left knee, and attune size 5 cemented ps femur and size 4 rp tibial tray, with 5mm size 5 ps rp insert and 35mm patella were placed in the right knee.2 packages of depuy smartset gvh 40g were used in total for the bilateral knees.On (b)(6) 2023, patient's left knee was revised due to recurrent pain, effusions, with failed left total knee replacement, aseptic loosening of the tibial tray implant at the cement to implant interface.Patella was intact and tracked well, so was retained.The femur component was fixed, but revised to an attune stemmed revision femur component (as well as a distal lateral femoral augment).The tibial tray was loose, with the tibial tray coming free with minimal effort from the cement mantle, no cement having adhered to the tibial tray's underside.The well fixed cement mantle was the removed, and the attune revision sleeve and size 5 tibial tray implanted.A size 5 8mm thick ps rp insert was placed and the knee closed without complications.On (b)(6) 2023, patient's right knee was revised to address pain and aseptic loosening of the right tibial tray at the implant to cement interface.Patella was intact and tracked well, so was retained.The femur component was well fixed, but revised to an attune stemmed revision femur component.The tibial tray was loose, with the tibial tray coming free with minimal effort from the cement mantle, no cement having adhered to the tibial tray's underside.The well fixed cement mantle was the removed, and the attune revision sleeve and size 5 tibial tray implanted.A size 5 10mm thick ps rp insert was placed and the knee closed without complications.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: update 29-feb-2024.No device associated with this report was received for examination.The product investigation found, no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected and distributed to approved specifications.Additional complaint information, monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
 
Event or Problem Description
Medical records ad (b)(6) 2024 was reviewed by clinician.(b)(6) 2004 patient has a left knee acl tear with history of acl repair in 1982.On (b)(6) 2017, the patient had bilateral knee arthroplasty to address bilateral knee osteoarthritis.Depuy components were placed in both knees.On (b)(6) 2023, the patient had a revision left knee arthroplasty to address aseptic loosening of the tibial component.The patient reports having worsening discomfort, pain around the left knee along with stiffness, swelling, and some limitations in range of motion.A preoperative bone scan noted effusion.During the procedure, the surgeon observed bony overgrowth on the tibial side which was ¿consistent with component loosening¿.There was no cement attached to the bottom of the tibial tray.Depuy components were removed during this procedure.Pathology notes from the surgery note the spacer removed had 8501810 inscribed and the tibial tray had d150610004 c 8491975.(b)(6) 2023 patient is status left total knee revision, but presents to day with severe pain around the left hip area.The patient¿s left knee is doing well.Patient has a history of extensive lumbar spine fusions.No treatments noted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, b7, d4 (catalog, lot, expiry date, udi), g4 (pma/ 510(k)), h4, h6 health effect - clinical code.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d1, d2a, d2b, d10 concomitant.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary on (b)(6) 2017, patient underwent total knee joint replacement using attune knee system due to bone-on-bone arthritis in both knees.After 4 and a half years, patient was experiencing severe and persistent pain, discomfort, swelling, instability and difficulty ambulating.Patient underwent revision on (b)(6) 2023.During surgery, it was observed that the tibial base came free from the tibia with little or no force, cement also did not bond or adhere to the tibial base.Doi: (b)(6) 2017, dor: (b)(6) 2023, left knee.The product was not returned to depuy synthes; however, photos were provided for review.See attachment " (b)(4) radiology records ad on (b)(6) 2024, (b)(4) radiology records ad on (b)(6) 2024".The x-ray investigation revealed nothing indicative of a device nonconformance.All available x-rays were reviewed, and no evidence of implant loosening or anything indicative of a device nonconformance was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the attune rp tib base sz 4 cem would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: attune rp tib base sz 4 cem product code: 150610004 lot number: 8491975 and no non-conformances or manufacturing irregularities were identified.Device history review a manufacturing record evaluation was performed for the finished device product description: attune rp tib base sz 4 cem product code: 150610004 lot number: 8491975 and no non-conformances or manufacturing irregularities were identified.

Brand Name
ATTUNE RP TIB BASE SZ 4 CEM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17749785
Report Number1818910-2023-18816
Device Sequence Number14499329
Product Code NJL
UDI-Device Identifier10603295042587
UDI-Public10603295042587
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/14/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150610004
Device Lot Number8491975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer01/11/2024
02/15/2024
02/29/2024
05/08/2024
09/24/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date01/11/2024
02/28/2024
03/04/2024
05/20/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE PS RP INSRT SZ5 5MM; UNK ATTUNE FEMORAL; UNK ATTUNE KNEE PATELLA; UNK ATTUNE KNEE TIBIAL INSERT; UNK KNEE FEMORAL ATTUNE PS; UNKNOWN BONE CEMENT; UNKNOWN BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient Weight74 KG